Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 179, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2012, 6:00 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 28, 2012, 7:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 132 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:26 PM EDT | TSTM WND DMG | 3 S Daniel Island, SC | THE STATE PORTS AUTHORITY REPORTED DAMAGE TO FOUR LARGE CONTAINER CRANES ALONG THE WANDO TERMINAL. |
| Jul 28, 6:29 PM EDT | TSTM WND DMG | 2 Nw Mount Pleasant, SC | LAW ENFORCEMENT RELAYED A REPORT OF ONE TREE DOWN ON 6TH STREET IN MOUNT PLEASANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WUUS52 KCHS 282200
SVRCHS
SCC015-019-282300-
/O.NEW.KCHS.SV.W.0179.120728T2200Z-120728T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM AWENDAW TO
CHARLESTON AIRPORT...MOVING SOUTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CHARLESTON AIRPORT...HANAHAN...SHADOWMOSS...DON HOLT BRIDGE...
AWENDAW...WANDO...NORTH CHARLESTON...DANIEL ISLAND...CHARLESTON
NAVAL COMPLEX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3299 7950 3303 7953 3298 7955 3300 7954
3301 7957 3294 7961 3294 7957 3297 7955
3290 7957 3286 7967 3279 7973 3275 7986
3268 7988 3264 7995 3286 8016 3313 7966
3300 7946
TIME...MOT...LOC 2200Z 315DEG 9KT 3302 7967 3287 8005
$$1 follow-up statement
857
WWUS52 KCHS 282221
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT SAT JUL 28 2012
SCC015-019-282300-
/O.CON.KCHS.SV.W.0179.000000T0000Z-120728T2300Z/
CHARLESTON SC-BERKELEY SC-
621 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
AWENDAW TO HOBCAW POINT TO SHADOWMOSS...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BOONE HALL PLANTATION...BULL ISLAND...CAINHOY...CAPERS INLET...
CHARLES TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON NAVAL
COMPLEX...DANIEL ISLAND...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...
FOLLY BEACH...FORT JOHNSON...FORT SUMTER...GARRIS LANDING...
HANAHAN...I-26/I-526 INTERCHANGE...ISLE OF PALMS...JAMES ISLAND...
JAMES ISLAND COUNTY PARK...MAGNOLIA GARDENS...MAYBANK BRIDGE...MOUNT
PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE
CENTRE...NORTH CHARLESTON...PRICE INLET...SHADOWMOSS...SULLIVANS
ISLAND...WANDO AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3299 7950 3302 7952 3301 7957 3294 7961
3293 7956 3290 7957 3286 7966 3279 7973
3275 7986 3268 7988 3264 7995 3286 8015
3309 7967 3300 7947
TIME...MOT...LOC 2221Z 284DEG 14KT 3301 7964 3283 7991
3283 8010
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:09 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 28, 4:09 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT SAT JUL 28 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A TROUGH OF LOW PRESSURE LINGERS INLAND. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE RADAR HAS FINALLY BEGUN TO LIGHT UP THIS AFTERNOON NOW THAT CONVECTIVE TEMPS HAVE BEEN REACHED AND THE SEABREEZE HAS ACTIVATED. A CONFLUENCE ZONE HAS DEVELOPED JUST NORTHEAST OF CHARLESTON APPROXIMATELY FROM AWENDAW NORTHEAST TO THE GRAND STRAND. THUS FAR THE BEST CONCENTRATION OF SHOWERS AND TSTMS HAVE BEEN IN THIS AREA ALTHOUGH MORE ISOLATED ACTIVITY HAS POPPED UP FARTHER SW. HOWEVER...THE COVERAGE OF CONVECTION IS QUITE A BIT LESS THAN YESTERDAY AT THIS TIME. THIS IS PARTIALLY BECAUSE TEMPERATURES ARE NOT AS WARM AND HAVE ONLY SLIGHTLY EXCEEDED THE CONVECTIVE TEMP. ALSO...THE MID-LEVELS HAVE MOISTENED UP QUITE A BIT THIS AFTERNOON AND THE RESULTING DOWNDRAFT CAPES ARE LESS THAN 800 J/KG. IT SEEMS THIS IS HAVING A PRONOUNCED IMPACT ON THE NATURE OF THE STORMS TODAY AS WE ARE SEEING MUCH LESS ICE SHOWING UP ON RADAR AND THE OUTFLOW BOUNDARIES ARE NOT NEARLY AS IMPRESSIVE. THIS IN TURN IS RESULTING IN FEWER BOUNDARY COLLISIONS WHICH NORMALLY TRIGGER A LOT OF ADDITIONAL ACTIVITY. WE DO HAVE SUBSTANTIAL UPPER LEVEL DIVERGENCE AS THE REGION SITS UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET...AND AN ELONGATED SHORTWAVE WILL MOVE THROUGH BY EARLY THIS EVENING. THIS COULD LEAD TO SOME ADDITIONAL ACTIVITY DEVELOPING IN THE NEXT FEW HOURS... BUT IN GENERAL WE ARE NOT EXPECTING A WIDESPREAD CONVECTIVE EVENT TODAY/TONIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... THE UPPER LEVEL PATTERN WILL REMAIN RATHER HIGHLY AMPLIFIED THROUGH THE SHORT TERM PERIOD...WITH RIDGING OVER THE ATLANTIC AND PLAINS STATES AND A TROUGH OVER THE EASTERN UNTIED STATES. AT THE SURFACE...ATLANTIC HIGH PRESSURE WILL PREVAIL WHILE A TROUGH OF LOW PRESSURE LINGERS INLAND. THIS SYNOPTIC PATTERN WILL FAVOR SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY...MAINLY DURING THE MID AFTERNOON THROUGH EARLY EVENING HOURS EACH DAY. THE SEA BREEZE AND INLAND TROUGH WILL PROVIDE LOW LEVEL CONVERGENCE FOR THE DEVELOPMENT OF CONVECTION DURING THE AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD THEN EXPAND IN COVERAGE AND PROPAGATE ACROSS THE AREA AS BOUNDARY COLLISIONS TAKE PLACE INTO THE EVENING HOURS. A FEW THUNDERSTORMS COULD BECOME STRONG OR SEVERE EACH AFTERNOON/EARLY EVENING...WITH DAMAGING WINDS AND FREQUENT LIGHTNING REMAINING THE PRIMARY THREATS. HIGH TEMPERATURES WILL REMAIN IN THE LOWER TO MID 90S EACH AFTERNOON AWAY FROM THE IMMEDIATE COAST...WITH LOWS GENERALLY IN THE LOWER TO MID 70S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE BROAD UPPER TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN UNITED STATES THROUGH MUCH OF THE EXTENDED PERIOD. IT REMAINS DIFFICULT TO DECIPHER ONE DAY TO THE NEXT AS MODELS SHOW SEVERAL SHORTWAVE DISTURBANCES AFFECTING THE AREA. OVERALL...EXPECT AT LEAST ISOLATED TO SCATTERED CONVECTION...TYPICALLY DURING THE USUAL AFTERNOON HOURS...WHILE TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS. BY THE END OF THE PERIOD...MODELS SHOW A MORE ZONAL FLOW ALOFT DEVELOPING AS THE UPPER TROUGH BEGINS TO DISSIPATE AND THE RIDGE ACROSS THE MIDDLE OF THE UNITED STATES STRENGTHEN. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... WE MAINTAINED VCTS AT BOTH TERMINALS UNTIL 22Z DUE TO SEVERAL FACTORS COMBINING TO INCREASE COVERAGE OF TSTMS THIS AFTERNOON. INITIATION IS A BIT SLOWER TODAY BUT COVERAGE SHOULD INCREASE BY LATE AFTERNOON. WITHOUT MUCH ON RADAR AS OF YET...COULD NOT PIN DOWN TIMING WITH A TEMPO GROUP IN 18Z TAFS. ACTIVITY SHOULD WANE AFTER SUNSET WITH VFR CONDITIONS THE REMAINDER OF THE PERIOD. EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. && .MARINE... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...JAQ LONG TERM...JHP AVIATION...JRL MARINE...JAQ
Hazardous weather outlook, Jul 28, 10:24 AM EDT, 7 hours 36 minutes before
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
In the hours before
Special weather statement, Jul 28, 4:52 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT SAT JUL 28 2012
SCZ045-050-052-282145-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
452 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 545 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DUNES WEST TO DON
HOLT BRIDGE...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BOONE HALL PLANTATION...CAINHOY...CHARLESTON NAVAL
COMPLEX...DANIEL ISLAND...DON HOLT BRIDGE...GARRIS LANDING...
I-26/I-526 INTERCHANGE...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...NORTH CHARLESTON AND WANDO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3299 7950 3301 7953 3303 7952 3301 7955
3298 7954 3301 7955 3300 7957 3297 7955
3295 7956 3299 7958 3298 7960 3293 7960
3280 7984 3287 8006 3309 7968 3301 7946
TIME...MOT...LOC 2053Z 280DEG 10KT 3298 7974 3289 7993Special weather statement, Jul 28, 5:16 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT SAT JUL 28 2012
GAZ137>141-282215-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
516 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 615 PM EDT...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WALTHOURVILLE TO
HARRIS NECK...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...
DARIEN...EULONIA...HALFMOON LANDING...HARRIS NECK...JONES...
LUDOWICI...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...
RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...
TIBET...TOWNSEND...VALONA...WALTHOURVILLE AND CROSSROADS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3133 8146 3139 8158 3143 8162 3147 8162
3156 8170 3158 8170 3165 8180 3166 8185
3180 8198 3181 8195 3176 8128 3157 8115
3155 8117 3148 8119 3140 8125 3133 8136
TIME...MOT...LOC 2117Z 287DEG 17KT 3175 8160 3160 8129Special weather statement, Jul 28, 5:39 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT SAT JUL 28 2012
SCZ043>045-048>050-052-282245-
BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND
BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
539 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY...COLLETON AND BEAUFORT COUNTIES THROUGH 645 PM
EDT...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HALFWAY CREEK TO
GARDENS CORNER...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ARCHDALE...ASHEPOO...AWENDAW...BEARS BLUFF...BEAUFORT
MARINE CORPS AIR STATION...BENNETTS POINT...BOONE HALL PLANTATION...
BULL ISLAND...CAINHOY...CAPERS INLET...CHARLES TOWNE LANDING...
CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...DALE...DANIEL
ISLAND...DELEMAR CROSSROADS...DON HOLT BRIDGE...DOWNTOWN
CHARLESTON...EDISTO BEACH...EDISTO ISLAND...FOLLY BEACH...FORT
JOHNSON...FORT SUMTER...GARDENS CORNER...GARRIS LANDING...GOOSE
CREEK...GREEN POND...HANAHAN...HOLLYWOOD...HUGER...I-26/I-526
INTERCHANGE...ISLE OF PALMS...JACKSONBORO...JAMES ISLAND...JAMES
ISLAND COUNTY PARK...JOHNS ISLAND...KIAWAH ISLAND...LADSON...LADYS
ISLAND...MAGNOLIA GARDENS...MAYBANK BRIDGE...MEGGETT...MIDDLETON
PLACE...MOUNT PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...POCOTALIGO...PRICE INLET...RAVENEL...ROCKVILLE...
SEABROOK ISLAND...SHADOWMOSS...SHELDON...SULLIVANS ISLAND...WADMALAW
ISLAND...WANDO...WEST ASHLEY...WHITE HALL AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3301 7939 3298 7954 3301 7957 3294 7961
3297 7956 3290 7957 3275 7986 3268 7988
3260 7999 3255 8020 3243 8035 3249 8036
3246 8040 3248 8047 3237 8042 3232 8048
3254 8084 3266 8087 3274 8077 3319 7961
TIME...MOT...LOC 2140Z 318DEG 16KT 3311 7965 3262 8077Special weather statement, Jul 28, 5:42 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT SAT JUL 28 2012
GAZ118-119-282215-
COASTAL CHATHAM-INLAND CHATHAM-
542 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 615 PM EDT...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR I-16/I-95 INTERCHANGE...MOVING EAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...MONTEITH...
POOLER...PORT WENTWORTH...SAVANNAH AIRPORT AND SAVANNAH HISTORIC
DISTRICT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3197 8129 3198 8131 3200 8130 3205 8137
3208 8138 3221 8114 3218 8112 3216 8113
3215 8111 3214 8112 3212 8112 3209 8106
3207 8105 3195 8128
TIME...MOT...LOC 2142Z 249DEG 11KT 3202 8130
JAQLocal storm report, Jul 28, 5:44 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 6 W AWENDAW 33.03N 79.72W
07/28/2012 BERKELEY SC DEPT OF HIGHWAYS
ONE TREE WAS REPORTED DOWN ON HAILFWAY CREEK ROAD
BETWEEN STEED CREEK ROAD AND UNITED DRIVE.
&&
EVENT NUMBER CHS1200543
DPBLocal storm report, Jul 28, 5:45 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 6 W AWENDAW 33.03N 79.72W
07/28/2012 BERKELEY SC DEPT OF HIGHWAYS
ONE TREE WAS REPORTED DOWN ON HALFWAY CREEK ROAD
BETWEEN STEED CREEK ROAD AND UNITED DRIVE.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1200543
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:44 PM EDT | Special Weather Statement | CHS | Beaufort | 31 min |
| Jul 28, 3:18 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Jul 28, 3:41 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 64 min |
| Jul 28, 3:50 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
| Jul 28, 3:53 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 67 min |
| Jul 28, 4:48 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 87 min |
| Jul 28, 4:52 PM EDT | Special Weather Statement | CHS | Charleston | 53 min |
| Jul 28, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 57 min |
| Jul 28, 5:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 49 min |
| Jul 28, 5:39 PM EDT | Special Weather Statement | CHS | Charleston | 66 min |
| Jul 28, 6:13 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 92 min |
| Jul 28, 7:03 PM EDT | Special Weather Statement | CHS | Berkeley, Charleston | 42 min |
| Jul 28, 7:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| Jul 28, 7:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.